Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS Cheyenne, WY

July 1, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 1, 2007, 3:59 PM MDT for Laramie County, Wyoming. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2007, 3:59 PM MDT (21:59 UTC)
Expired
Jul 1, 2007, 4:45 PM MDT
In force
46 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 33 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.0 hours before the alert went out and 322 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2007-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
822 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 012159
SVRCYS
WYC021-012245-
/O.NEW.KCYS.SV.W.0068.070701T2159Z-070701T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT SUN JUL 1 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 445 PM MDT

* AT 355 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 9 MILES
  NORTHWEST OF BURNS...OR ABOUT 17 MILES NORTHEAST OF CHEYENNE...AND
  MOVING SOUTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BURNS BY 440 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4135 10453 4124 10458 4108 10434 4130 10424

$$

RUBIN
2 follow-up statements
000 
WWUS55 KCYS 012211
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
411 PM MDT SUN JUL 1 2007

WYC021-012245-
/O.CON.KCYS.SV.W.0068.000000T0000Z-070701T2245Z/
LARAMIE WY-
411 PM MDT SUN JUL 1 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT 
FOR EAST CENTRAL LARAMIE COUNTY...

AT 408 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED OVER CENTRAL LARAMIE COUNTY...OR ABOUT 18 MILES EAST OF
CHEYENNE...MOVING SOUTHEAST AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL CENTRAL LARAMIE COUNTY AT 430 PM MDT
  RURAL EASTERN LARAMIE COUNTY AT 440 PM MDT

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4134 10446 4126 10458 4112 10448 4124 10428

$$

RUBIN
000 
WWUS55 KCYS 012244
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
444 PM MDT SUN JUL 1 2007

WYC021-012254-
/O.EXP.KCYS.SV.W.0068.000000T0000Z-070701T2245Z/
LARAMIE WY-
444 PM MDT SUN JUL 1 2007

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE COUNTY 
EXPIRES AT 445 PM MDT...

THE STORM HAS DECREASED IN INTENSITY AND IS NO LONGER SEVERE.
THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4134 10446 4126 10458 4112 10448 4124 10428

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:30 PM MDT, 29 minutes earlier.

Area forecast discussion, Jul 1, 3:30 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
330 PM MDT SUN JUL 1 2007

.SHORT TERM...SOME CU DVLPMT NOTED THIS AFTN OVER NW LAR COUNTY WITH
UPPER SHORTWAVE EVIDENT ON SATELLITE NOW MOVING ACROSS THE CWA.
THIS FEATURE WILL CLEAR THE CWA BY EARLY THIS EVENING.  TIMING OF
WAVE PASSAGE MAY RESULT IN INCREASING SUBSIDENCE WHICH MAY CAP OFF
DEVELOPING CU.  WITH UNCERTAINTY WILL MAINTAIN VERY LOW POP OVER THE
FAR SRN PART OF THE CWA FOR EARLY THIS EVENING.  OTHERWISE UPPER
RIDGE TO CONTINUE THE VERY WARM CONDITIONS THROUGH TUESDAY.  CAPPING
SHOULD KEEP CONVECTION MINIMAL...THOUGH MAYBE A SLIGHTLY ENHANCED
CHANCE FOR THE NE PART OF THE CWA LATE TUESDAY AS UPPER SHORTWAVE
DROPS SE OVER THE NRN PLAINS POSSIBLY CLIPPING THAT AREA.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...HAVE KEPT A LOW POP FOR
TSTMS TUESDAY EVENING EAST OF MOUNTAINS...NAM IS FASTER IN FLUSHING
OUT THE INSTABILITY THEN WITH SLOWER GFS PREFERRED.  THE 4TH HOLIDAY
STILL LOOKS TO BE COOLER BEHIND CUNDER RATHER LIGHT NW FLOW ALOFT AS
UPPER RIDGE BEGINS TO BUILD WEST OF OUR CWA.  RETURN ESE SURFACE
WINDS WILL CAUSE SOME AFTERNOON/EVENING TSTMS MAINLY IN AN AREA FROM
KLAR-KEAN-KCYS.  LIMITING FACTOR THOUGH WILL BE THAT INSTABILITY NOT
ALL THAT GREAT.  KEPT A LOW POP WED EVENING AS TSTMS SHIFT EAST INTO
EASTERN CWA.  ON THU...UPPER RIDGE AMPLIFIES EVEN MORE TO OUR WEST
WITH BETTER INSTABILITY DEVELOPING OVER THE SOUTHERN 1/3 OF FORECAST
AREA.  DIRECTIONAL SHEAR WILL BE GOOD AS WELL THEN.  UPPER RIDGE
WILL SHIFT BUILDS INTO CWA FROM THE WEST LATER FRI AND FRI NIGHT
BEFORE FLATTENING SOME ON SATURDAY.  SO...TEMPS WILL BE WARMER BOTH
DAYS WITH JUST A FEW TSTMS POSSIBLE MAINLY FROM KCYS-KSNY ON FRI.
FLOW ALOFT WILL BECOME WEST/NORTHWEST SATURDAY NIGHT WITH ANOTHER
WEAK COLD FRONT MOVING THROUGH.  RETURN FLOW BEHIND THIS FRONT ON
SUNDAY SHOULD HELP GET SOME TSTMS GOING SUN AFTERNOON.

&&

.AVIATION...VFR CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH
TUESDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

RE/JLH
Hazardous weather outlook, Jul 1, 10:20 AM MDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1020 AM MDT SUN JUL 1 2007

WYZ059>063-065-0201100-
CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
LARAMIE VALLEY-
1020 AM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE
POSSIBLE OVER THE AREA WEDNESDAY AND THURSDAY.  THE ACTIVITY WILL
NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ064-066>070-0201100-
NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
1020 AM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A FEW WEAK THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY
THIS EVENING MAINLY OVER THE SOUTHERN LARAMIE RANGE.  LITTLE
RAINFALL IS EXPECTED FROM ANY STORMS BUT BRIEF GUSTY WINDS WILL BE
POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL BE OVER
THE AREA MAINLY WEDNESDAY AND THURSDAY. THE ACTIVITY WILL NOT
BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ001>003-019>021-054-055-0201100-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-
1020 AM MDT SUN JUL 1 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED LATE AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL
BE OVER THE AREA WEDNESDAY AND THURSDAY.  THE ACTIVITY WILL
NOT BE SEVERE...BUT WILL PRODUCE WIND GUSTS TO 40 MPH AND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 4:31 PM MDTFlash Flood WarningCYSLaramie119 min
Jul 1, 4:38 PM MDTSevere Thunderstorm WarningCYSLaramie67 min
Jul 1, 5:07 PM MDTFlash Flood WarningCYSLaramie113 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.